Delayed-Onset Inflammatory Optic Nerve Sheath Mass and Perineuritis Following Cessation of Ipilimumab and Nivolumab Therapy

Research output: Contribution to journalArticlepeer-review

Abstract

A 65-year-old male presented with headaches and painless episodes of unilateral vision loss. He had a history of renal cell carcinoma, in remission following surgery and immunotherapy with ipilimumab and nivolumab, discontinued 2 years and 3 months before presentation, respectively. MRI revealed an optic nerve sheath mass and perineuritis. After 1 month of corticosteroid therapy, there was a robust clinical and radiographic response, which relapsed dramatically following cessation. An optic nerve sheath biopsy showed chronic mild inflammation, and extensive work-up for alternative etiologies of orbital inflammation was negative. Following a prolonged taper of corticosteroids, he demonstrated complete response. In the setting of ocular immune privilege, ophthalmic immune-related adverse events (irAE) are rare, although multifarious. While on-treatment irAE are well-characterized, posttreatment irAE have become increasingly recognized across multiple organ systems. We report a case of a delayed-onset inflammatory optic nerve sheath mass and perineuritis after cessation of immunotherapy.

Original languageEnglish (US)
Pages (from-to)E119-E122
JournalOphthalmic plastic and reconstructive surgery
Volume38
Issue number4
DOIs
StatePublished - Jul 1 2022

Bibliographical note

Publisher Copyright:
© 2022 Lippincott Williams and Wilkins. All rights reserved.

PubMed: MeSH publication types

  • Case Reports
  • Journal Article

Fingerprint

Dive into the research topics of 'Delayed-Onset Inflammatory Optic Nerve Sheath Mass and Perineuritis Following Cessation of Ipilimumab and Nivolumab Therapy'. Together they form a unique fingerprint.

Cite this